Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Child has vomiting, high fever, leg pain, abdominal pain. Motrin ineffective. What could it be?

My almost three (in November) daughter has had high fevers 102-104 for 3 days now with vomiting and leg pains. My two boys started with this last week and Dr. said it was viral. Lasted in them for 2 days then back to school. So when this started with my daughter I figured she caught it too and it was viral, wait it out. However she is having symptoms that the boys didn t have. She vomited all day yesterday- unable to keep anything down even the motrin. Had to buy suppositories. Today, still high fevers (103) but her leg pain has become severe and now complaining of abdominal pain . She has been crying all day and the motrin isn t helping the pain. Took her to Dr. today and they said is viral. She has been in severe pain ever since. What could it be? What should I do?
Asked On : Mon, 22 Oct 2012
Answers:  1 Views:  165
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Hello there,

High grade ever running or 3 days in succession requires a careful search of the focus of infection. In a girl child with such high spiking fever, always rule out a urinary tract infection as it can present with vomiting episodes. Malaria and typhoid are other possibilities.

Thinking only on lines of viral infection can delay the diagnosis. Get her complete blood count along with urine test.

Bring down the fever with syrup paracetamol to be given 6th hourly in the right dose and also tepid sponging if fever does not subside. Children of this age are susceptible to febrile convulsions and thats why fever should always be taken care.

Wishing your child a speedy recovery.

Take care.
Answered: Tue, 23 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor